Most patients who take medications realize that no medicines are completely safe. They often have side effects associated with them. There's always the chance of contamination. Both of these factors can result in recalls. Individuals don't often stop to think about how a medication's packaging poses potential dangers as well, though.
Drug recalls are, sadly, quite common in the United States. The U.S. Food and Drug Administration (FDA) records show that such events occur once a week. It can be downright frightening when it happens to the prescription you are taking, especially if you rely on it to remain alive. You may be wondering what you should do when such an issue occurs.
The drug manufacturer Novartis recalled both its Neoral capsules and its Sandimmune immunosuppressants last week because of their potentially hazardous packaging. In their recall announcement, Novartis pointed out that they believe that the blister packs that the medications come in may be too easy for children to get into.
A single lot of Lamotrigine, a prescription medication that doctors prescribe to treat bipolar disorder and epilepsy, was recalled by its manufacturer on the U.S. Food and Drug Administration (FDA)'s urging on Jan. 10. The federal agency ordered the recall after a blood pressure and heart medication was found to have been cross-contaminated with the Lamotrigine tablets.
The U.S. Food and Drug Administration (FDA) confirmed earlier this month that they are looking into reports that researchers in other countries have found trace amounts of the carcinogen N-Nitrosodimethylamine (NDMA) in the prescription drug Metformin. The medication is commonly prescribed to patients who have previously been diagnosed with Type 2 Diabetes. It helps them regulate their blood sugar.
Patients with the human immunodeficiency virus (HIV) have come a long way since the early days after their disease was discovered. There are whole new classes of drugs available that can help them remain well and live full lives.
Zantac and various other generic ranitidine products were recalled from the market earlier this week after it was discovered that the over-the-counter drug contained cancer-causing ingredients.
Many Americans take over-the-counter and prescription medications to make them feel better or keep them alive. While many of them work as they're intended to, others are downright dangerous. Manufacturers and the Food and Drug Administration (FDA) recall countless drugs or medications from the market every year. These recalls often happen after patients experience health declines. There are steps that you should follow if your medication is recalled.
Two drugs, one injection fighter and another used to treat schizophrenia, have been recalled for potential contamination. The Indian company Emcure Pharmaceuticals produces the drugs. They're then distributed by Heritage Pharmaceuticals here in the United States. The factory where the drugs are manufactured has long had problems with sterility.
Early this month, the U.S. Food and Drug Administration (FDA) issued a recall of birth control pills manufactured by the Apotex Corporation due to a packaging error.